Lightning, Rankin
- When
- June 26, 2:00 PM CST
- Where
- Rankin County, 2.82 mi NNE of Flowood
- Property damage
- $250,000
- Reported by
- Social Media
- Coordinates
- 32.320, -90.110
Lightning struck a house in the Laurelwood subdivision and caused a fire.
Isolated to scattered thunderstorms developed during the heat of the afternoon across portions of Central Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Isolated to scattered thunderstorms developed during the heat of the afternoon across portions of Central Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 26, 10:08 AM CST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1108 AM CDT FRI JUN 26 2015 .UPDATE...A LITTLE MORE CONVECTION IS ONGOING THIS MORNING AS OPPOSED TO ALL DAY YESTERDAY. THESE SHOWERS/ISOLATED STORMS ARE MOVING FROM WEST TO EAST ACROSS THE HIGHWAY 84 CORRIDOR. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP THROUGH THE AFTERNOON HOURS. MORNING MICROBURST ANALYSIS INDICATES THAT MICROBURST POTENTIAL FOR TODAY IS FAIRLY SMALL FOR MOST OF THE CENTRAL AND SOUTHERN PORTIONS OF THE ARKLAMISS REGION. ANALYSIS INDICATES HIGHER POTENTIAL IN THE NORTH WITH ANYTHING THAT DEVELOPS CLOSER TO THE APPROACHING FRONT. THERE REMAINS SOME POTENTIAL FOR SEVERE STORMS LATER THIS EVENING AND TONIGHT AS THE FRONT MOVES INTO THE REGION. HAVE ADJUSTED THE HWO/GRAPHICS TO REFLECT THE LATER TIMING BUT KEPT THE AREA THE SAME. OTHERWISE...MOST OF THE CURRENT FORECAST IS IN DECENT SHAPE AND ONLY ADJUSTMENTS MADE WERE TO ACCOUNT FOR CURRENT TRENDS. /28/ && .AVIATION...PATCHY AND BRIEF MVFR CEILINGS WILL BE POSSIBLE AROUND THE REGION UNTIL NOON WITH MAINLY VFR CONDITIONS EXPECTED THEREAFTER THROUGH THE REMAINDER OF THE AFTERNOON. THERE WILL STILL BE POTENTIAL FOR ISOLATED AREAS OF MVFR/IFR CONDITIONS WITH CEILINGS AND VISIBILITIES DUE TO AFTERNOON AND EVENING STORMS POPPING UP. IN ADDITION...HEAVY DOWNPOURS AND SOME GUSTY WINDS ARE EXPECTED TO ACCOMPANY ACTIVITY LATER TODAY. CONVECTION WILL BEGIN TO WANE IN COVERAGE AS DAYTIME HEATING IS LOST THIS EVENING AFTER SUNSET...ALTHOUGH THE APPROACH OF A FRONT MAY ALLOW ACTIVITY TO MOVE BACK INTO GLH/GWO/GTR/CBM CORRIDOR FROM THE NORTH THIS EVENING. /BB/ && .PREV DISCUSSION... /ISSUED 357 AM CDT FRI JUN 26 2015/ DISCUSSION... SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...FOR TODAY EXPECTING MORE IN THE WAY OF CONVECTIVE COVERAGE COMPARED TO THURSDAY. THIS WILL OCCUR AS WE GET BETTER MOISTURE TRANSPORT FROM AN APPROACHING UPPER TROUGH. THIS WAS SHOWN BY THE HI-RES MODELS WITH THE APPROACH OF THE FRONT. FOR THE PERIOD PWATS WILL BE UP TO AROUND 2 INCHES AHEAD OF THE FRONT. THE UPPER TROUGH WILL PUSH A FRONT TOWARD THE REGION. WITH THE CONVECTIVE COVERAGE NOT CONCERNED ABOUT REACHING HEAT ADVISORY CRITERIA. ONCE AGAIN CORFIDI VECTORS ALONG WITH BULK SHEAR WILL BE LIGHT AS WE HAVE ANOTHER ROUND OF MESOSCALE INTERACTION OF CONVECTIVE BOUNDARIES FOR ADDITIONAL CONVECTIVE DEVELOPMENT. WITH DAYTIME HEATING AND SOME INSTABILITY WITH DECENT LOW LEVEL LAPSE RATE AND 350K PLUS THETA RIDGE AN ISOLATED STRONG TO SEVERE STORM WITH LOCALLY HEAVY DOWNPOURS IS NOT OUT OF THE QUESTION WITH SOME GUSTY WINDS. EXPECT THE ACTIVITY TO WANE DURING THE EVENING...EXCEPT THE DELTA REGION WHERE THE FRONT IS APPROACHING. FOR SATURDAY INTO SATURDAY NIGHT...UPPER TROUGHING WILL BUILD INTO THE REGION. THE ASSOCIATED COLD FRONT WILL PASS THROUGH DURING THE DAY. CONVERGENCE AROUND THE FRONT WILL HELP TO INCREASE CONVECTIVE COVERAGE AROUND THE BOUNDARY DURING THE DAY. THE RAINS WILL DECREASE FROM NORTH TO SOUTH BEHIND THE FRONT DURING THE PERIOD. PWATS WILL DECREASE TO AROUND 0.75 BEHIND THE FRONT. WITH THE FRONT COMING THROUGH WE COULD SEE AN ISOLATED STRONG OR SEVERE STORM WITH A LITTLE BETTER FLOW ALONG WITH LOCALLY HEAVY RAINFALL. THE FRONTAL BOUNDARY WILL BE SOUTH OF THE REGION BY EARLY SUNDAY. AS FAR AS TEMPS ARE CONCERN EXPECTING COOLER TEMPS WITH HIGHS IN THE LOWER TO UPPER 80S ALONG WITH LOWS IN THE LOWER TO UPPER 60S./17/ LONG TERM (SUNDAY THROUGH THURSDAY)...THE EXTENDED PORTION OF THE FORECAST WILL FEATURE A TASTE OF PLEASANT CONDITIONS FOLLOWED BY THE RETURN OF HUMIDITY AND RAIN CHANCES. TO BEGIN THE PERIOD, A LONGWAVE TROUGH WILL BE POSITIONED OVER THE EASTERN HALF OF THE COUNTRY. AT THE SURFACE, A COLD FRONT WILL BE SITUATED NEAR THE GULF COAST, HAVING JUST PASSED THROUGH THE AREA ON SATURDAY. A SUBSTANTIALLY DRIER AIRMASS WILL BE IN PLACE, WITH PW'S IN THE 3/4 - 1 INCH RANGE AS PROGGED BY SUCCESSIVE RECENT MODEL RUNS. MIXING WILL LIKELY ALLOW DEWPOINTS TO EVEN FALL INTO THE 50S IN A FEW SPOTS SUNDAY AFTERNOON. ALL OF THIS WILL MAKE FOR PLEASANT CONDITIONS SUNDAY CONTINUING INTO MONDAY, THOUGH ISOLATED CONVECTION CAN'T BE RULED OUT ALONG THE 98 CORRIDOR CLOSER TO THE STALLED FRONT. LOW LEVEL FLOW WILL TURN BACK AROUND MONDAY AS A NEW JET STREAK/MID LEVEL WAVE SWINGS INTO THE MIDWEST ON TUESDAY. THE BEST MID/UPPER DYNAMICS ASSOCIATED WITH THIS FEATURE WILL STAY NORTH OF THE REGION, BUT THE AIRMASS WILL MOISTEN AND CONVECTION (ESPECIALLY DIURNAL) WILL BECOME MORE PERVASIVE TUESDAY INTO WEDNESDAY. THOUGH THE UPPER TROUGH IS EXPECTED TO GRADUALLY LOSE MAGNITUDE THROUGH THE END OF THE WEEK, MID LEVEL SHORTWAVES WILL CONTINUE TO PASS NEAR THE AREA, KEEPING CONTINUED RAIN CHANCES ESPECIALLY FARTHER NORTH. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 74 84 66 / 36 30 56 9 MERIDIAN 92 73 86 64 / 36 36 58 12 VICKSBURG 91 74 84 65 / 34 37 56 9 HATTIESBURG 92 75 88 69 / 43 25 57 48 NATCHEZ 89 74 85 68 / 43 26 56 47 GREENVILLE 93 73 85 65 / 22 58 49 7 GREENWOOD 92 73 83 63 / 25 54 44 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/BB/17/DL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1149 AM CDT FRI JUN 26 2015 ARZ074-075-LAZ007-MSZ018-019-025>037-041-271700- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-SHARKEY- 1149 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...6 PM THROUGH MIDNIGHT SCATTERED SEVERE STORMS WILL BE POSSIBLE THIS EVENING...GENERALLY ALONG AND NORTH OF A LINE FROM BASTROP LOUISIANA...TO YAZOO CITY...TO BROOKSVILLE MISSISSIPPI. THIS THREAT WILL BE TRIGGERED AS A SURFACE FRONT APPROACHES THE REGION FROM THE NORTHWEST. THE PRIMARY RISKS WILL BE DAMAGING WINDS OF 60 MPH OR MORE...HAIL UP TO QUARTER SIZE AND LOCALLY HEAVY RAINFALL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TONIGHT. LAZ008-009-015-016-023>026-MSZ038>040-042>066-072>074-271700- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-CATAHOULA- TENSAS-CONCORDIA-WINSTON-NOXUBEE-ISSAQUENA-YAZOO-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1149 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1102 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM LIGHTNING FAYETTE 31.71N 91.06W
06/25/2015 JEFFERSON MS LAW ENFORCEMENT
HOME STRUCK ON JIMMY JACKSON CIRCLE.
&&
CMEThe Jackson/Brandon,MS radar (KDGX), 13 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Lightning struck a house in the Laurelwood subdivision and caused a fire.
Three rotted trees blew down on a power line along Riley Road just east of Highway 35.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576114, 581968.